Format

Send to

Choose Destination
Dig Dis Sci. 1997 Jul;42(7):1486-8.

Terbinafine-induced prolonged cholestasis with reduction of interlobular bile ducts.

Author information

1
Service d'Hépatologie et de Gastroentérologie, Hôpital Henri Mondor, Créteil, France.

Abstract

The antifungal drug terbinafine has infrequently been incriminated in the occurrence of acute liver injury. We report a case of prolonged cholestasis that occurred in a 75-year-old woman, following terbinafine administration. Jaundice followed by pruritus appeared after four weeks of therapy and was associated with mixed hepatocellular and cholestatic liver tests abnormalities. Following drug withdrawal, serum bilirubin returned to normal values within three months, but anicteric cholestasis persisted for over six months. A liver biopsy performed after six months showed centrilobular cholestasis, discrete portal fibrosis, and a reduction in the number of interlobular biliary ducts. Terbinafine should be added to the list of drugs that can cause reduction in interlobular bile ducts.

PMID:
9246051
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center